MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL TRAY FIXED CEMENTED SIZE 2 R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL TRAY FIXED CEMENTED SIZE 2 R; KNEE TIBIAL INSERT
Catalog Number 02.07.1202R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
About 2 years and 4 months after the primary surgery, tibial tray and insert revised due to tibial tray loosening.
 
Additional Manufacturer Narrative
Batch review performed on 6 october 2023: lot 2001520: (b)(4) items manufactured and released on 15-jul-2020.Expiration date: 2025-jul-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director on 2 november 2023: at 2.5 years after primary cemented tka the tibial tray is found loose and needs revision.From the radiograph attached, a rather thick cement mantle is visible underneath the tray, something that could happen, for instance, if the cement cured faster than expected, or the tray was impacted later: in these conditions, the interdigitation of the cement in the metal structure is suboptimal and loosening is a possible consequence.We cannot state with certainty that this was the root cause for revision, but we think, based on experience, that it's a good possibility.

Brand Name
GMK-PRIMARY TIBIAL TRAY FIXED CEMENTED SIZE 2 R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18063840
Report Number3005180920-2023-00835
Device Sequence Number7468408
Product Code JWH
UDI-Device Identifier07630030819872
UDI-Public07630030819872
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2025
Device Catalogue Number02.07.1202R
Device Lot Number2001520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale